NOTE: With Jerry's permission, I have cleaned up his post and corrected a few typos.
Be aware that it causes severe constipation as a side effect. I was on it for most of a year after a ruptured disk. If you take less than the max dose, only when you have severe pain, the risk of addiction is minimal.
I'll burn that bridge when I come to it
Well, I've pretty much told what has happened to me in the past, but maybe not in it's complete time line.
This all started back on July 28th, 2012. My wife and I had purchased some large plants for our patio at Wal Mart and then gone to a restaurant for dinner. I ordered a steak, rare, by the way.
After eating, we headed for home about 25 minutes away. When we arrived I needed to get the plants out of the bed of the pick up. The pot for these plants were pretty large and a little heavy, but only 40 to 50 lbs. When I started to lift the first one, I simply passed out and began feel terrible.
I finally got the plants out of the truck, four of them, but went straight to bed thinking that I had come down with the flu. Things got worse for me fast but I assumed that it would pass. I lay in bed for two days getting sicker all of the time. Finally on Tuesday I staggered out to the den and told my wife to get me an ambulance. She had all ready called one for me.
I was in the hospital for about ten days. Very weak, passing blood in my stool and out of my mind with delusions. The doctors didn't know what was wrong with me. My kidneys shut down and I was getting weaker and weaker.
Eventually I got well enough to get around with a walker and was sent home, still very sick and while at home I still was fainting and was very weak and sick. I went to my primary doctor who phoned the hospital in Lubbock where I had been. They told him that I had been poisoned with the most severe type of e coli.
After about six months I had recovered to some extent but still easily got winded and out of breath. I had all kinds of tests but the doctors could find no reason for it.
Finally in 2015 I was getting ready for another sonogram and while waiting in the waiting room at the clinic I almost passed out and was sent to the ER and finally to the hospital in Abilene where open heart surgery was performed.
It was after that surgery that my primary doctor prescribed the hydrocodone, three ten mg tablets a day and recently changed to four tablets per day. I have been on it now for 39 months.
I cannot be on my feet for more than two or three minutes without being short of breath and weak. If I have to exert myself, I get the same feeling that I had when I had tried to lift those plants out the truck five years ago.
I take the medicine, one tablet at a time about four to five hours apart. It takes about 45 minutes for the medicine to take effect and it lasts for another 45 minutes and then tapers off until I take another pill. So my life is just one pill to the next, day after day and the doctors can't give me a reason why.
I don't know if my problem is due to the hydrocodone of if I am still sick from the poisoning five years ago and nobody seems to be able to tell me.
Other than that, I don't know how to ask my questions. By the way, I do take lots of stool softener to deal with the constipation. As you might imagine, I learned about that the hard way.
Any constructive comments would be appreciated. My vision in the mean time has really failed me and so there may be several typos in this post, just overlook them as I can't see well enough to really check it out.